Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Aug 21, 2021, 1:41 PM CDT for Jeff Davis County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2021, 1:41 PM CDT (18:41 UTC)
- Expired
- Aug 21, 2021, 2:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Midland/Odessa, TX
- Hail
- 0.75 in
- Wind
- 50
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 229 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
284
WWUS84 KMAF 211841
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
141 PM CDT Sat Aug 21 2021
TXZ276-277-211930-
Marfa Plateau TX-Davis Mountains TX-
141 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of central Jeff Davis
County through 230 PM CDT...
At 140 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles northwest of McDonald Observatory, or 21 miles south of Kent,
moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Jeff Davis
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3084 10452 3097 10429 3096 10429 3098 10427
3097 10424 3098 10423 3097 10422 3096 10420
3093 10420 3094 10419 3074 10400 3061 10426
TIME...MOT...LOC 1840Z 144DEG 10KT 3077 10429
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
88What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Aug 21, 12:56 PM CDT, 45 minutes earlier.
Area forecast discussion, Aug 21, 12:56 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1256 PM CDT Sat Aug 21 2021 ...New SHORT TERM, LONG TERM... .AVIATION... (18Z TAFS) Issued at 1155 AM CDT Sat Aug 21 2021 VFR conditions for the next 24 hours. South to southeast winds will become elevated this afternoon with gusts at southern terminals. Thunderstorms may be possible at CNM and HOB, but timing and coverage are uncertain at this time. Will amend as necessary should any thunderstorms develop. Tonight a low-level jet will keep winds elevated at most terminals with gusts ending late. Winds will weaken by dawn before winds will become gusty again tomorrow afternoon. && .SHORT TERM... (This afternoon through Sunday night) Issued at 1252 PM CDT Sat Aug 21 2021 An upper level high is currently centered near the ArkLaTex region. This high will slowly build west into our region during the short term period. Today thunderstorms will remain possible over the western higher terrain thanks to the aid of daytime heating and orographic ascent. Thunderstorms will struggle to reach into the western plains along outflow as weak subsidence from the building high will suppress any convection. Thunderstorms will be capable of very heavy rainfall as perceptible water remains high at 1.55 inches. Additionally, small hail, gusty winds, and frequent lightning will be possible. Highs today will be near normal with highs in the 90s across a majority of the area, upper 80s in the higher terrain, and low 100s in the Rio Grande Valley. Lows will be a bit warmer than normal with plentiful moisture across the region. By Sunday, the ridge will continue to build and weak subsidence will overspread much of the area. Rainfall chances will end for much of the region as a result with only an isolated chance of a thunderstorm over the higher terrain of Southeast New Mexico. Slightly higher heights will result in temperatures inching a degree or two higher than yesterday across the area. Low tempertures will be a degree or two cooler than yesterday as we begin to dry out. && .LONG TERM... (Monday through Friday) Issued at 1252 PM CDT Sat Aug 21 2021 The extended will be warm and dry. The ridge will be overhead by Monday, virtually eliminating any chance of precipitation for the upcoming week. Temperatures will be warming as well, with highs on Monday and Tuesday near normal in the mid to upper 90s. By Wednesday, a trough will swing across NW CONUS, helping flatten out the ridge. This will cause temperatures to cool slightly, with highs Wed-Fri mainly in the low to mid 90s. By the weekend, a few places may only reach the upper 80s! As mentioned before, we will stay dry with no significant precipitation expected. Unfortunately, there seems to be no end in sight from this dry spell in the long-range models. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 72 94 70 96 / 0 0 0 0 Carlsbad 71 93 69 93 / 20 20 0 0 Dryden 73 98 72 96 / 0 0 0 0 Fort Stockton 70 93 69 95 / 10 0 0 0 Guadalupe Pass 65 84 66 86 / 20 20 10 0 Hobbs 68 91 67 93 / 20 10 0 0 Marfa 62 88 59 89 / 20 10 0 0 Midland Intl Airport 71 94 70 95 / 0 0 0 0 Odessa 72 93 70 95 / 10 0 0 0 Wink 73 97 72 97 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...88 LONG TERM....91 AVIATION...88
Hazardous weather outlook, Aug 21, 1:10 PM CDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 110 PM CDT Sat Aug 21 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-221815- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 110 PM CDT Sat Aug 21 2021 /1210 PM MDT Sat Aug 21 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will be possible across New Mexico, the Guadalupe, Delaware, and Davis Mountains and adjacent Plains. Any storms that develop will be capable of gusty and erratic winds, frequent lightning, and brief heavy rain which may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Aug 21, 1:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
141 PM CDT Sat Aug 21 2021
TXZ276-277-211930-
Marfa Plateau TX-Davis Mountains TX-
141 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of central Jeff Davis
County through 230 PM CDT...
At 140 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles northwest of McDonald Observatory, or 21 miles south of Kent,
moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Jeff Davis
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3084 10452 3097 10429 3096 10429 3098 10427
3097 10424 3098 10423 3097 10422 3096 10420
3093 10420 3094 10419 3074 10400 3061 10426
TIME...MOT...LOC 1840Z 144DEG 10KT 3077 10429
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
88The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:24 PM CDT | Areal Flood Advisory | MAF | Scurry | 3 hr |
| Aug 21, 2:00 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 2 hr |
| Aug 21, 2:14 PM CDT | Special Weather Statement | MAF | Jeff Davis | 46 min |
| Aug 21, 2:47 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 118 min |
| Aug 21, 2:48 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 117 min |
| Aug 21, 2:50 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 115 min |
| Aug 21, 4:08 PM CDT | Areal Flood Advisory | MAF | Reeves | 3 hr |
| Aug 21, 5:07 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 53 min |
| Aug 21, 2:21 PM CDT | Areal Flood Advisory | MAF | Lea | 114 min |
| Aug 21, 2:26 PM CDT | Special Weather Statement | MAF | Lea | 49 min |
| Aug 21, 3:54 PM CDT | Areal Flood Advisory | MAF | Lea | 3 hr |
| Aug 21, 4:38 PM CDT | Special Weather Statement | MAF | Lea | 52 min |
| Aug 21, 5:09 PM CDT | Flash Flood Warning | MAF | Lea | 3 hr |
| Aug 21, 6:17 PM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Aug 21, 6:32 PM CDT | Flash Flood Warning | MAF | Eddy | 2 hr |
| Aug 21, 6:37 PM CDT | Special Weather Statement | MAF | Eddy | 23 min |
| Aug 21, 6:47 PM CDT | Areal Flood Advisory | MAF | Lea | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.